Alabama, 2008Drought in Alabama, April 1 to 30, 2008
April 1 to 30, 2008 · NWS BMX · 30 events in 30 counties and zones
Several storm systems across Central Alabama brought some improvement to the ongoing drought, that had begun in the Spring of 2007. By the end of the month, less than one quarter of Central Alabama remained in Extreme Drought (D3), although a large portion of the region remained in a Severe Drought (D2) designation.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several storm systems across Central Alabama brought some improvement to the ongoing drought, that had begun in the Spring of 2007. By the end of the month, less than one quarter of Central Alabama remained in Extreme Drought (D3), although a large portion of the region remained in a Severe Drought (D2) designation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 31, 10:45 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 31, 10:45 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 PM CDT MON MAR 31 2008
.UPDATE...FOR AVIATION DISCUSSION.
&&
.DISCUSSION...
WATCHING SEVERAL FEATURES ON THE SOUTHEAST MAP THIS EVENING. MOST
NOTABLY IS THE HEALTHY SQUALL LINE MOVING INTO WESTERN TENNESSEE.
LOOKING OVER SOME OF THE LATEST 00Z DATA...RADAR TRENDS AND
RUC...WILL GO AHEAD AND RAISE POPS ACROSS THE AREA. THIS WILL PUT
MOST LOCATIONS ALONG AND NORTH I-59 IN THE LIKELY CATEGORY OR
HIGHER. WILL ALSO GO AHEAD AND RAISE TEMPERATURES A COUPLE OF
DEGREES AS CLOUD COVER RAPIDLY FILLED IN OVER THE PAST FEW HOURS
AND TEMPERATURES SHOULD FALL VERY LITTLE THROUGH THE REMAINDER OF
THE NIGHT.
&&
.AVIATION...06Z DISCUSSION.
LOWER CLOUD DECK IS SLOWLY FILTERING INTO THE AREA AHEAD OF A
SAGGING FRONT. EXPECT THIS LOWERING TREND TO CONTINUE THROUGH THE
OVERNIGHT. WATCHING THE RAIN SQUALLS APPROACH FROM THE
NORTHWEST...EXPECT IT WILL BEGIN AFFECTING OUR TAF SITES BY EARLY TO
MID MORNING. LOOK FOR THUNDER TO ALSO DEVELOP FROM THE LATE MORNING
INTO THE AFTERNOON. SCALED BACK THE RAIN INTO SHOWERS WITH THUNDER
IN THE VICINITY BY LATE IN THE PERIOD AS THE FRONT STALLS SOUTH.
WINDS SHOULD GENERALLY STAY SOUTHEAST UNTIL THE FRONT DRAWS CLOSE
TURNING THEM SOUTH AND THEN EVENTUALLY SOUTHWEST AS THE FRONT MOVES
OVER THE TAF LOCATION.
17/KLAWS
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
88/17
Hazardous weather outlook, Mar 31, 6:00 PM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON MAR 31 2008
ALZ011>015-017>050-020000-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
700 PM CDT MON MAR 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ON TUESDAY...A FEW STRONG STORMS ARE POSSIBLE ALONG A WEAK COLD
FRONT AS IT MOVES ACROSS CENTRAL ALABAMA. THE MAIN THREAT WILL BE
DURING THE AFTERNOON HOURS...AS DAYTIME HEATING WILL ENHANCE
ACTIVITY GENERALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. HOWEVER...AN
ISOLATED STRONG STORM WILL BE POSSIBLE ACROSS THE NORTH...DURING THE
MORNING HOURS.
ON FRIDAY STRONG STORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA DURING THE AFTERNOON. STORMS SHOULD DIMINISH IN INTENSITY
SHORTLY AFTER SUNSET. HOWEVER...ANOTHER ROUND OF STRONG STORMS
LOOKS POSSIBLE LATE FRIDAY NIGHT AS ANOTHER DISTURBANCE MOVES
RAPIDLY ACROSS THE AREA. STAY ADVISED AS FUTURE FORECAST WILL
UPDATE THE TIMING AND STRENGTH OF THIS SYSTEM.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.
17/KLAWS
Drought, Autauga
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Drought, Bibb
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Bibb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.999, -87.126 (the zone’s center; the record gives no point)
Drought, Blount
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Blount forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.981, -86.567 (the zone’s center; the record gives no point)
Drought, Calhoun
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Drought, Chambers
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Chambers forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.914, -85.392 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.176, -85.604 (the zone’s center; the record gives no point)
Drought, Chilton
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Drought, Clay
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.269, -85.861 (the zone’s center; the record gives no point)
Drought, Cleburne
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.675, -85.519 (the zone’s center; the record gives no point)
Drought, Coosa
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Coosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.936, -86.248 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.326, -87.106 (the zone’s center; the record gives no point)
Drought, Elmore
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Elmore forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Drought, Etowah
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Etowah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
Drought, Fayette
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.721, -87.739 (the zone’s center; the record gives no point)
Drought, Hale
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.763, -87.629 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Drought, Lee
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
Drought, Lowndes
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.155, -86.650 (the zone’s center; the record gives no point)
Drought, Macon
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.386, -85.693 (the zone’s center; the record gives no point)
Drought, Marion
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Drought, Perry
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Perry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.639, -87.294 (the zone’s center; the record gives no point)
Drought, Randolph
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.294, -85.459 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Drought, St. Clair
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.716, -86.315 (the zone’s center; the record gives no point)
Drought, Talladega
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought, Tallapoosa
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Tallapoosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.862, -85.797 (the zone’s center; the record gives no point)
Drought, Tuscaloosa
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Tuscaloosa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Drought, Walker
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Walker forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.803, -87.297 (the zone’s center; the record gives no point)
Drought, Winston
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Winston forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.149, -87.374 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Mississippi, April 1 to 13, 20082 deaths · $200,000 · 1 event
- Flooding in Arkansas, April 1 to 6, 20081 death · $7.3 million · 2 events
- Flooding in Tennessee, April 1 to 13, 20081 death · $210,000 · 2 events
- Flooding in Arkansas, April 1 to 30, 2008$1.6 million · 8 events
- High Wind in Texas, April 1, 20083 injured · $135,000 · 63 kt wind · 15 events
- Flooding in Arkansas, April 1 to 24, 2008$100,000 · 2 events
- Strong Wind in Vermont, April 1 to 2, 2008$50,000 · 16 events
- Strong Wind in New York, April 1 to 2, 2008$30,000 · 9 events
- Flood in Illinois, April 1 to 24, 2008$30,000 · 1 event
- Heavy Snow in Minnesota, April 1, 200822 events
- Flood in Arkansas, April 1 to 30, 2008$25,000 · 1 event
- Drought in Tennessee, April 1 to 30, 200816 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98293, 98294, 98295, 98296, 98298, 98299, 98300, 98301, 98303, 98304, 98305, 98306, 98307, 98309, 98310, 98311, 98312, 98313, 98314, 98316, 98317, 98318, 98320, 98321, 98322, 98323, 98324, 98325, 98326, 98327.